Alert archive / Wisconsin / Small Craft Advisories in 2018

Small Craft Advisory 77, NWS Green Bay, WI

November 12, 2018

NWS Green Bay, WI issued this small craft advisory at Nov 12, 2018, 3:06 PM CST. It took effect at Nov 12, 2018, 7:00 PM CST. It was in force for 26 hr.

The area

The counties it named.

The facts

Issued
Nov 12, 2018, 3:06 PM CST (21:06 UTC)
In effect from
Nov 12, 2018, 7:00 PM CST
Expired
Nov 13, 2018, 9:00 PM CST
In force
26 hr
Issued by
NWS Green Bay, WI

The text

As transmitted.

212 
WHUS73 KGRB 122106
MWWGRB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Green Bay WI
306 PM CST Mon Nov 12 2018

LMZ521-541-130515-
/O.NEW.KGRB.SC.Y.0077.181113T0100Z-181113T1900Z/
Green Bay south of line from  Cedar River to Rock Island Passage
and north of a line from Oconto WI to Little Sturgeon Bay WI-
Rock Island Passage to Sturgeon Bay WI-
306 PM CST Mon Nov 12 2018

...SMALL CRAFT ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 1 PM
CST TUESDAY...

The National Weather Service in Green Bay has issued a Small
Craft Advisory, which is in effect from 7 PM this evening to 1 PM
CST Tuesday. 

* WINDS...Northwest 15 to 25 kts.

* WAVES...2 to 4 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds over 20 knots or
waves greater than 4 feet are expected to produce hazardous
conditions to small craft.  Inexperienced mariners, especially
those operating smaller vessels should avoid navigating in these
conditions.

&&

$$
5 follow-up statements
745 
WHUS73 KGRB 130158
MWWGRB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Green Bay WI
758 PM CST Mon Nov 12 2018

LMZ521-541-131000-
/O.CON.KGRB.SC.Y.0077.000000T0000Z-181113T1900Z/
Green Bay south of line from  Cedar River to Rock Island Passage
and north of a line from Oconto WI to Little Sturgeon Bay WI-
Rock Island Passage to Sturgeon Bay WI-
758 PM CST Mon Nov 12 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM CST
TUESDAY...

* WINDS...Northwest 15 to 25 kts.

* WAVES...2 to 4 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds over 20 knots or
waves greater than 4 feet are expected to produce hazardous
conditions to small craft.  Inexperienced mariners, especially
those operating smaller vessels should avoid navigating in these
conditions.

&&

$$
237 
WHUS73 KGRB 131001
MWWGRB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Green Bay WI
401 AM CST Tue Nov 13 2018

LMZ521-541-131815-
/O.EXT.KGRB.SC.Y.0077.000000T0000Z-181114T0300Z/
Green Bay south of line from  Cedar River to Rock Island Passage
and north of a line from Oconto WI to Little Sturgeon Bay WI-
Rock Island Passage to Sturgeon Bay WI-
401 AM CST Tue Nov 13 2018

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 PM CST THIS
EVENING...

* WINDS...Northwest 15 to 25 kts.

* WAVES...2 to 4 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds over 20 knots or
waves greater than 4 feet are expected to produce hazardous
conditions to small craft.  Inexperienced mariners, especially
those operating smaller vessels should avoid navigating in these
conditions.

&&

$$
676 
WHUS73 KGRB 131628
MWWGRB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Green Bay WI
1028 AM CST Tue Nov 13 2018

LMZ521-541-140030-
/O.CON.KGRB.SC.Y.0077.000000T0000Z-181114T0300Z/
Green Bay south of line from  Cedar River to Rock Island Passage
and north of a line from Oconto WI to Little Sturgeon Bay WI-
Rock Island Passage to Sturgeon Bay WI-
1028 AM CST Tue Nov 13 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS
EVENING...

* WINDS...Northwest 15 to 25 kts.

* WAVES...2 to 4 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds over 20 knots or
waves greater than 4 feet are expected to produce hazardous
conditions to small craft.  Inexperienced mariners, especially
those operating smaller vessels should avoid navigating in these
conditions.

&&

$$
788 
WHUS73 KGRB 132113
MWWGRB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Green Bay WI
313 PM CST Tue Nov 13 2018

LMZ521-541-140300-
/O.CON.KGRB.SC.Y.0077.000000T0000Z-181114T0300Z/
Green Bay south of line from  Cedar River to Rock Island Passage
and north of a line from Oconto WI to Little Sturgeon Bay WI-
Rock Island Passage to Sturgeon Bay WI-
313 PM CST Tue Nov 13 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS
EVENING...

* WINDS...West 15 to 25 kts.

* WAVES...1 to 3 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds over 20 knots or
waves greater than 4 feet are expected to produce hazardous
conditions to small craft.  Inexperienced mariners, especially
those operating smaller vessels should avoid navigating in these
conditions.

&&

$$
251 
WHUS73 KGRB 140255
MWWGRB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Green Bay WI
855 PM CST Tue Nov 13 2018

LMZ521-541-140400-
/O.EXP.KGRB.SC.Y.0077.000000T0000Z-181114T0300Z/
Green Bay south of line from  Cedar River to Rock Island Passage
and north of a line from Oconto WI to Little Sturgeon Bay WI-
Rock Island Passage to Sturgeon Bay WI-
855 PM CST Tue Nov 13 2018

...SMALL CRAFT ADVISORY WILL EXPIRE AT 9 PM CST THIS EVENING...

Winds and waves have subsided.

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this small craft advisory went out at Nov 12, 1:30 PM CST, 1 hour 36 minutes earlier.

Area forecast discussion, Nov 12, 1:30 PM CST, 1 hour 36 minutes before
Area Forecast Discussion
National Weather Service Green Bay WI
130 PM CST Mon Nov 12 2018

Forecast discussion for routine afternoon forecast issuance

.SHORT TERM...Tonight and Tuesday
Issued at 130 PM CST Mon Nov 12 2018

Mostly cloudy skies prevailed across the region this afternoon.
Temperatures were mainly in the 20s, with Green Bay the warm
spot at 30 degrees.

For tonight, lake effect snow showers will continue at times
across Vilas County, especially across the northern portion of
the county. Up to an inch of additional accumulation of snow is
possible along the Michigan border. For the remainder of the
region, skies will become clear to partly cloudy across much
of the region except across the far north where lake clouds will
continue.  Low temperatures tonight will fall into the single
digits above zero across central and north-central Wisconsin
to the teens across the Fox Valley and lakeshore region. If
winds should drop off at Tomahawk and Merrill, temperatures
could be 5 to 10 degrees colder than forecast. At this point,
think winds should stay up through the night to prevent that
from happening.

On Tuesday, any lingering lake effect snow showers across the
far north should come to an end early in the afternoon.
Skies on Tuesday should be partly to mostly sunny. It will
remain cold with highs in the upper teens to middle 20s.

.LONG TERM...Tuesday Night Through Monday
Issued at 130 PM CST Mon Nov 12 2018

After a cold Tuesday night, temperatures will moderate Wednesday
and Thursday as winds turn southwesterly on the backside of a
departing high pressure system. Highs on Thursday will rise into
the upper 30s to lower 40s, which will be the warmest temperatures
we will experience during the upcoming week. Despite the warmer
temperatures highs will still be several degrees below normal for
this time of year.

This warmup will be short lived as a clipper system tracks across
the northern Great Lakes region Thursday night and Friday,
bringing a reinforcing shot of cold air to the region and the
chance for precipitation across the northern half of the cwa.
North-central Wisconsin will mainly see snow while northeast
Wisconsin will see a mix of rain and snow.

Once the clipper passes off to the east, winds will turn
northerly, which will allow lake effect snow showers to continue
across northern Wisconsin through Saturday night. The reinforcing
shot of cold air will send daytime highs down into the middle 20s
to lower 30s for the weekend.

Yet another clipper system will bring the chance for additional
precipitation next Monday, mainly across northern Wisconsin as
highs moderate slightly into the lower to middle 30s.

Each of these clipper systems will have fairly paltry moisture
associated with them with the best dynamics focused across the
north. Therefore not much in the way of snowfall accumulation is
expected with each of these systems. However the lake effect
across the far north could cause locally higher snowfall
accumulations.
&&

.AVIATION...for 18Z TAF Issuance
Issued at 1121 AM CST Mon Nov 12 2018

VFR conditions will continue across much of the area through
Tuesday afternoon. The only exception will be across the far
north where lake effect snow showers will bring MVFR conditions
to the far north, mainly at the airports across Vilas County.
Northwest winds will gust to between 15 to 20 knots through
mid afternoon, then subside quickly by sunset. Gusts to 15 to
20 knots are expected again on Tuesday.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM.....Eckberg
LONG TERM......Kurimski
AVIATION.......Eckberg
Hazardous weather outlook, Nov 12, 1:34 PM CST, 1 hour 32 minutes before
Hazardous Weather Outlook
National Weather Service Green Bay WI
134 PM CST Mon Nov 12 2018

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-131945-
Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln-
Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano-
Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago-
Calumet-Manitowoc-Southern Marinette County-
Southern Oconto County-
134 PM CST Mon Nov 12 2018

This Hazardous Weather Outlook is for north-central and northeast
Wisconsin.

.DAY ONE...Tonight

Scattered snow showers will continue tonight across Vilas County,
especially across the northern portion of the county, creating a
few slick spots on untreated roads, bridges and sidewalks. Up to
an inch of additional accumulation is possible.

.DAYS TWO THROUGH SEVEN...Tuesday through Monday

Hazardous travel is still possible Tuesday morning across northern
Vilas County as the snow showers should come to an end by late
morning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed tonight.

LMZ521-522-541>543-131945-
The Bay of Green Bay south of a line from Cedar River MI to Rock
Island Passage-Lake Michigan from Washington Island to Sheboygan-
134 PM CST Mon Nov 12 2018

This Hazardous Weather Outlook is for portions of northwest Lake
Michigan and the waters of Green Bay.

.DAY ONE...Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Monday

The probability for widespread hazardous weather is low.

Eckberg/Kurimski

Nearby

Small Craft Advisories in Wisconsin, 2018Every small craft advisory in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.